MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 36 +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 36 +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-51-100
Medical Device Problem Codes Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Fatigue (1849); Foreign Body Reaction (1868); Inflammation (1932); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Discomfort (2330); Osteolysis (2377); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was revised due to metalosis.Ultamet metal liner/head.The hip joint was black and green with metal debris.Additional information event in the der reported osteolysis.Product issues was suspected and contributed to the event.Doi: unknown: dor: (b)(6) 2021: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a complaint database search and/or device manufacturing (dhr) reviews will not be performed.Per (b)(4) it has been determined that should related reports be identified a dhr review is not required.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : update 29-mar-2022.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.H10 additional narrative: added: b2 (is required intervention), b5, d5, d6a, d10, g2 and h6 (clinical codes).H6 clinical symptoms code: appropriate term/code not available (e2402) used to blood heavy metal increased.Corrected: e1, e2 and e3.E3 initial reporter occupation: lawyer.
 
Event or Problem Description
Litigation alleges heavy metal poisoning of toxic heavy metals, muscle, tissue injury, scar tissue formation, metal wear and limited adl.Plaintiff also experience pain, emotional trauma and distress.Due to damages plaintiff demand compensation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- update (b)(6) 2023.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot - a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After a review of the operative notes and sticker sheets, the patient reported having pain beginning several years earlier and it simply continued to worsen.The patient currently rates his pain as 5/10.Pain is improved with rest.The patient also noted some squeaking in the hip that is audible to him and others.
 
Event or Problem Description
Medical records were received and stated the following: the patient was revised due to significant elevated metal levels, as well as severe pain and discomfort, failed left total hip arthroplasty with metal on metal components with metallosis and osteolysis with pseudotumor, there was a portion of the pseudotumor that had formed in the hip that had herniated through the it band.There was osteolysis identified posterior inferior extending down into the ischium.A cured curette was utilized to thoroughly debride this area, removing all osteolytic tissues.Doi: (b)(6) 2010.Dor: (b)(6) 2021.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-ray evidence was not able to confirm the complaint since it was not possible to observe signs of wear of metal material or audible sound.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records were received: in addition to what was previously reported after review the patient was revised to address chronic fatigue.Operative note reported excised.There was minimal fluid aspirated and was sent for synovasure.There was a thicked native posterior capsular tissue.There was no significant osteolysis about the femoral implant.Stem remained in good condition.The cup was approx.5 degrees of abduction and it was anteverted to approx.45 degrees.The entire acetabular component were removed.There was osteolysis involving the acetabulum involving the anterior wall.Surgical inflammation and pigment laden histiocytes infiltration.Pathology report of pseudo capsule with marked hyalinization, central degenerative changes and patchy mild chronic.Iron stain shows' minimal hemosiderin.Cauterized pink tan, rubbery, soft tissue with dusky green gray, necrotic tissue.No infection found.Clinical visit reported hip pain, squeaking, popping and clicking.Doi: (b)(6) 2010; dor: (b)(6) 2021; left hip.

Brand Name
ASPHERE M SPEC 12/14 36 +1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11613799
Report Number1818910-2021-06973
Device Sequence Number2905110
Product Code KWA
UDI-Device Identifier10603295033929
UDI-Public10603295033929
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/18/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number1365-51-100
Device Catalogue Number136551100
Device Lot Number2946131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/15/2021
03/29/2022
03/01/2023
03/23/2023
05/20/2023
06/06/2023
08/21/2023
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/16/2021
03/29/2022
03/13/2023
03/23/2023
05/26/2023
06/06/2023
09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
36+1.5 M SPEC HEAD.; 54 MM PINNACLE CUP.; 54X36 MM ULTAMET LINER.; ASPHERE M SPEC 12/14 36 +1.5.; PINNACLE MTL INS NEUT36IDX54OD.; PINNACLE SECTOR II CUP 54MM.; TRI-LOCK BPS SZ 7 STD OFFSET.; UNKNOWN HIP FEMORAL STEM.; 36+1.5 M SPEC HEAD; 54 MM PINNACLE CUP; 54X36 MM ULTAMET LINER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite